Alert archive / Oklahoma / Frost Advisories in 2005

Frost Advisory 1, NWS Tulsa, OK

October 24, 200522 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this frost advisory at Oct 24, 2005, 3:08 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 25, 2005, 12:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2005, 3:08 PM CDT (20:08 UTC)
In effect from
Oct 25, 2005, 12:00 AM CDT
Expired
Oct 25, 2005, 10:00 AM CDT
In force
10 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 242008
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT MON OCT 24 2005

...A FROST ADISORY IN EFFECT FOR LATE TONIGHT AND TOMORROW MORNING...

ARZ001-002-010-011-019-020-029-OKZ049-053>076-250415-
/X.NEW.KTSA.FR.Y.0001.051025T0500Z-051025T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
308 PM CDT MON OCT 24 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
TUESDAY. 

HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT WITH WINDS
BECOMING LIGHT. RADIATIONAL COOLING WILL CAUSE TEMPERATURES TO
FALL INTO THE LOWER TO MID 30S BY SUNRISE. THE MOST FAVORED AREAS
FOR A FROST OR LIGHT FREEZE WOULD BE SHELTERED VALLEYS. MANY OF
THESE LOCATIONS SAW A FROST LAST NIGHT AND MAY AGAIN TOMORROW
NIGHT. THE FROST WILL NOT LIKELY LAST LONG AND BY 10 AM
TEMPERATURES SHOULD BE IN THE 40S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS74 KTSA 250234
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT MON OCT 24 2005

...A FROST ADVISORY IS IN EFFECT FOR LATE TONIGHT AND TUESDAY
MORNING...

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251045-
/X.CON.KTSA.FR.Y.0001.051025T0500Z-051025T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
934 PM CDT MON OCT 24 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY...

HIGH PRESSURE COVERS MUCH OF WESTERN PLAINS TONIGHT PROVIDING 
CLEAR SKIES AND LIGHT WINDS. STRONG RADIATIONAL COOLING WILL 
CAUSE TEMPERATURES TO FALL INTO THE LOWER TO MID 30S BY SUNRISE.
THE MOST FAVORED AREAS FOR FROST OR A LIGHT FREEZE WILL BE IN 
SHELTERED VALLEYS. MANY OF THESE LOCATIONS SAW FROST LAST NIGHT 
AND MAY AGAIN TUESDAY NIGHT. THE FROST WILL NOT LAST LONG. 
BY 10 AM TEMPERATURES SHOULD BE IN THE 40S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. 

$$
000 
WWUS74 KTSA 250823
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
323 AM CDT TUE OCT 25 2005

...A FROST ADVISORY IS IN EFFECT EARLY THIS MORNING...

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251500-
/X.CON.KTSA.FR.Y.0001.000000T0000Z-051025T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
323 AM CDT TUE OCT 25 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

TEMPERATURES HAVE FALLEN BELOW FREEZING IN MOST LOW LYING AREAS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING AND THE
HIGHER ELEVATIONS WILL FALL CLOSE TO FREEZING FOR A BRIEF PERIOD
OF TIME AROUND SUNRISE. FROST WILL BE WIDESPREAD EARLY THIS
MORNING IN THE VALLEYS AND MORE SCATTERED IN URBAN AREAS AND IN
HIGHER ELEVATIONS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 24, 2:09 PM CDT, 59 minutes earlier.

Area forecast discussion, Oct 24, 2:09 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT MON OCT 24 2005

.DISCUSSION...
HIGH PRESSURE AT THE SURFACE AND AN UPPER LOW OVER THE OHIO RIVER
VALLEY ARE THE MAIN WEATHER FEATURES.  THE AFOREMENTIONED FEATURE
HAS LOW DEW POINT AIR OVER THE AREA AND THE LATTER FEATURE
CONTINUES TO FEED MORE AIR OF THAT KIND INTO THE AREA.

BIG QUESTION FOR TONIGHT IS WEATEHR THERE WILL BE A FREEZE AND IF
SO WILL IT BE A HARD FREEZE. LAST NIGHT SAW SPOTTY LIGHT FREEZES
ON THE MESONET. EXPECT MUCH THE SAME TONIGHT. DO NOT FEEL ANY
PLACE WILL FALL FAR ENOUGH BELOW FREEZING OR BE BELOW FREEZING FOR
A LONG ENOUGH TIME FOR A WARNING. WHAT I WILL DO IS ISSUE A
SPECIAL WEATHER STATEMENT HIGHLIGHTNING THE LIKELY FROST IN
SHELTERED LOCATIONS.

THE REST OF THE FORECAST IS BASICALLY A TEMPERATURE FORECAST AS
WELL. THE NORTHERLY FLOW ALOFT WILL EVENTUALLY GIVE WAY TO AN
UPPER LEVEL RIDGE AS THE WEEK PROGRESSES. LITTLE IN THE WAY 0F
MOISTURE RETURN WILL OCCUR THOUGH. TOMORROW TEMPERATURES SHOULD BE
SLIGHTLY WARMER THAN TODAYS BASED ON NUDGING TEMPERATURES GIVEN
BY THE 1000-900 MB LOCAL ALGORITHM USING THE NAM. THE SAME ALGORITHM
SET THE STAGE FOR A BIGGER WARM UP ON WEDNESDAY.

FOR LOW TEMPERATURES HAVE GENERALLY FOLLOWED THE UKMET SURFACE
TEMPS AT THE APPROPRIATE TIME FOR LOWS. THE WOULD GIVE TULSA A
SIGNIFICANTLY COOLER LOW THAN THE MOSS AND THIS LOOKS REASONABLE
GIVEN A WIND WITH A NORTHERLY COMPONENT.

AN UPPER SYSTEM WILL UNDERCUT THE RIDGE ON THURSDAY POSSIBLY
BRINGING PLENTY OF CLOUDS. THE LACK OF LOW LEVEL MOISTURE WILL
PRECLUDE ANY RAIN.

THE NEXT CHANCE OF RAIN WOULD APPEAR TO BE NEXT MONDAY AS A COLD
FRONT AND UPPER WAVE MOVE SOUTHEAST ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  32  58  34 /   0   0   0   0
FSM   61  35  59  34 /   0   0   0   0
MLC   57  33  59  36 /   0   0   0   0
BVO   57  31  57  34 /   0   0   0   0
FYV   54  32  55  33 /   0   0   0   0
BYV   53  32  54  32 /   0   0   0   0
MKO   56  33  58  34 /   0   0   0   0
MIO   56  32  56  32 /   0   0   0   0
F10   56  32  58  36 /   0   0   0   0
HHW   60  35  62  37 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Oct 24, 1:00 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON OCT 24 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON OCT 24 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Frost Advisories in Oklahoma, 2005Frost Advisories in Arkansas, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.